| Catalog Number |
400SMTSTD1260 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance (2578)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/28/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The device is not available for return.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid artery (ica) using penumbra smart coils (smart coils).During the procedure, the physician advanced a smart coil into the hub of a non-penumbra microcatheter and experienced slight resistance.Upon continuing to push the smart coil, the resistance became strong and therefore, the smart coil was removed.The procedure was completed using additional smart coils, other coils and the same microcatheter.There was no report of an adverse effect to the patient.